My new doc changed all my meds. I was on xanax as needed took 1/2 of 0.5mgs every morning for anxiety, Trazadone 25mg for sleep. Trazadone was upped to 75 mg but still do not help with nocturnal anxiety/nite terrors and left me a dazed zombie the next day. Ativan 1mg pm's. The Benzos worked very well but felt it was not a good path to go down. So now I am on day 5 of Elavil generic 10 mg and Guanfacine generic 1 mg 1 x a night plus Buspar generic 5mg 2x a day. I am med sensitive so have been taking everything low dose. The Elavil is for sleep & depression, the Guan for PTSD nite terrors and the Buspar for anxiety. Side effects are drowsy, fatigue, slight dizzy, dry mouth, no apitite, but very hungry late night, light sensitive, still depressed with low level anxiety. Do not like taking a BP med when I do not have high blood pressure, but hate the nocturnal anxiety & it is starting to help that. Anyone had experience with these meds or suggestions would be greatly appreciated. janie
It seems lately that guanfacine is used more for anxiety and adhd then bp, lol. The eating at night could be from the elavil since that is exactly what I've done for years with it. The elavil should help the depression but 10 mg is very low. If the trazedone isn't helping you and you feel like a zombie I'd think it would just work better if they stop that and up the elavil. I'd say stick with it and see how it goes. I've seen buspar really help people. Some of those side effects will ease up as you get used to it, and you changed allot at once, so that may make it worse.
I'm very sensitive to these meds as well, as long as your mentally alright not wanting to harm yourself you should relate all this to your doctor. Then he can see what is best for you.
You will find these drugs a lot different than benzos. I personally found buspar to be nothing more than a placebo compared to Xanax.
Hi, it will take 4 weeks/a month for the Elavil to be working at it's full capacity. So unfortunately, during the induction period, you will experience some new side effects. Such as the dry mouth, dizziness & loss of appetite. These symptoms should improve the longer you take it. The Buspar can also cause your dry mouth & dizziness, as well as anxiety & sleep difficulties. Again, these symptoms should improve the longer you have been taking the medication. Guanfacine, again could be a contributor, so you are on a triple whammy. It is difficult to advise solutions to these short term (hopefully) symptoms, & hopefully you will soon be feeling much better. I get dry mouth from one of my medications & suck Strepsils throughout the day, which really helps. Take naps, if possible, as needed, and try to stick to 3 meals a day, whether you feel hungry or not. Even if it is something small, like some cereal or soup.
This should make the night snacking less common also. If you are finding these side effects too difficult to cope with, you must inform your doctor, don't suffer in silence. I hope you are soon feeling like you have a good quality of life again! Oh, i just wanted to add, i am unsure about the light sensitivity? Hopefully someone else will come up with something?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Mar 2013 • 6 answers
Updated 23 Jul 2017 • 5 answers
For those who found relief with an antidepressant did you just one day start feeling good or was it?
Updated 24 Aug 2013 • 2 answers
Updated 9 Nov 2013 • 2 answers
Updated 23 Aug 2013 • 2 answers